Skip to content


  • Research Article
  • Open Access

Discontinuous Variational-Hemivariational Inequalities Involving the -Laplacian

Journal of Inequalities and Applications20072007:013579

  • Received: 6 August 2007
  • Accepted: 25 November 2007
  • Published:


We deal with discontinuous quasilinear elliptic variational-hemivariational inequalities. By using the method of sub- and supersolutions and based on the results of S. Carl, we extend the theory for discontinuous problems. The proof of the existence of extremal solutions within a given order interval of sub- and supersolutions is the main goal of this paper. In the last part, we give an example of the construction of sub- and supersolutions.


  • Extremal Solution
  • Order Interval
  • Discontinuous Problem


Authors’ Affiliations

Institut für Mathematik, Martin-Luther-Universität Halle-Wittenberg, Halle, 06099, Germany


  1. Clarke FH: Optimization and Nonsmooth Analysis, Classics in Applied Mathematics. Volume 5. 2nd edition. SIAM, Philadelphia, Pa, USA; 1990:xii+308.View ArticleGoogle Scholar
  2. Carl S: Existence and comparison results for variational-hemivariational inequalities. Journal of Inequalities and Applications 2005, (1):33–40.Google Scholar
  3. Carl S, Le VK, Motreanu D: Nonsmooth Variational Problems and Their Inequalities, Springer Monographs in Mathematics. Springer, New York, NY, USA; 2007:xii+395.View ArticleGoogle Scholar
  4. Appell J, Zabrejko PP: Nonlinear Superposition Operators, Cambridge Tracts in Mathematics. Volume 95. Cambridge University Press, Cambridge, UK; 1990:viii+311.View ArticleGoogle Scholar
  5. Zeidler E: Nonlinear Functional Analysis and Its Applications Volume II/B. Springer, Berlin, Germany; 1990.View ArticleGoogle Scholar
  6. Heinonen J, Kilpeläinen T, Martio O: Nonlinear Potential Theory of Degenerate Elliptic Equations, Oxford Mathematical Monographs. The Clarendon Press, Oxford University Press, New York, NY, USA; 1993:vi+363.Google Scholar
  7. Carl S, Heikkilä S: Nonlinear Differential Equations in Ordered Spaces. Chapman & Hall/CRC, Boca Raton, Fla, USA; 2000:vi+323.MATHGoogle Scholar
  8. Anane A: Simplicité et isolation de la première valeur propre du-laplacien avec poids. Comptes Rendus des Séances de l'Académie des Sciences. Série I. Mathématique 1987,305(16):725–728.MathSciNetMATHGoogle Scholar
  9. Carl S, Motreanu D: Sign-changing and extremal constant-sign solutions of nonlinear elliptic problems with supercritical nonlinearities. Communications on Applied Nonlinear Analysis 2007,14(4):85–100.MathSciNetMATHGoogle Scholar